ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Surface water waves involving a vertical barrier in the presence of an ice-cover

Chakrabarti, A and Ahluwalia, DS and Manam, SR (2003) Surface water waves involving a vertical barrier in the presence of an ice-cover. In: International Journal of Engineering Science, 41 (10). pp. 1145-1162.

[img] PDF
Surface.pdf
Restricted to Registered users only

Download (149Kb) | Request a copy

Abstract

A class of boundary value problems involving propagation of two-dimensional surface water waves, associated with deep water and a plane vertical rigid barrier is investigated under the assumption that the surface is covered by a thin sheet of ice. Assuming that the ice-cover behaves like a thin isotropic elastic plate, the problems under consideration lead to those of solving the two-dimensional Laplace equation in a quarter-plane, under a Neumann boundary condition on the vertical boundary and a condition involving up to fifth order derivatives of the unknown function on the horizontal ice-covered boundary, along with two appropriate edge conditions, ensuring the uniqueness of the solutions. Two different methods are employed to solve the mixed boundary value problems completely, by determining the unique solution of a special type of integral equation of the first kind in the first method and by exploiting the analyticity property of the Fourier cosine transform in the second method.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science Ltd.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 03 Mar 2008
Last Modified: 19 Sep 2010 04:42
URI: http://eprints.iisc.ernet.in/id/eprint/13114

Actions (login required)

View Item View Item